| Model Number |
N/A |
| Medical Device Problem Code |
Unstable (1667)
| Health Effect - Clinical Codes |
Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526); Muscle/Tendon Damage (4532)
| Date of Event |
02/09/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42522100411 - articular surface medial congruent (mc) right 11 mm height use with tibia sizes c-d/cr femur sizes 6-7 - 64419211; 42532006402 - tibia cemented 5 degree stemmed right size c - 64367589; 42540000029 - all poly patella cemented 29 mm diameter - 64516079; 42557000114 - stem extension tapered cemented 14 mm diameter +30 mm length - 64458120.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2022-00063.
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty and was subsequently revised approximately 15 months later due to an injury with pcl rupture with flexion instability.During the revision, the components were well fixed with laxity in flexion.The femur, stem, and polyethylene were exchanged without complications.The tibia and patella remained implanted.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b6, b7, g3, g6, h2, h6, h10.
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision approximately fifteen (15) months post-operatively to address a posterior cruciate ligament (pcl) rupture injury with flexion instability.During the revision, the components were noted to be well-fixed with laxity in flexion.Initial operative notes noted stability was achieved with the final components placed and there were no intraoperative complications.Revision operative notes noted femoral and articular surface instability.The patellar and tibial components were identified to be stable and left in place.The femoral and articular surface components were removed with minimal bone loss and stability was achieved with new components.No intraoperative complications were reported.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complications were noted during the initial surgery.The patient underwent revision surgery for pcl tendon tear/rupture, and instability.Flexion was noted, however, all the component was well fixed.The surgery was completed with no issue.A definitive root cause cannot be determined.Per package insert, instability and poor range of motion are known adverse effects of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional medical records were received and reviewed, which noted the patient was also experiencing pain with the previously reported adverse effects.Per the package insert for this system, pain is also a known adverse effect, however, the root cause remains undetermined at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.